Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Dec 3, 2019, 7:40 AM MST for Garden County, Keith County, Nebraska. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2019, 7:40 AM MST (14:40 UTC)
- Expired
- Dec 5, 2019, 9:03 AM MST
- In force
- 49 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
687 WGUS43 KLBF 031440 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 840 AM CST Tue Dec 3 2019 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Ice is backing up the North Platte River at Lewellen. Hopefully, the mild weather forecast this week will cause the jam to break up and water levels will fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-050239- /O.NEW.KLBF.FL.W.0009.191203T1440Z-000000T0000Z/ /LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/ 740 AM MST Tue Dec 3 2019 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * until further notice. * At 6:45 AM Tuesday the stage was 9.0 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 8.0 feet with fluctuations of 1 foot likely. * Impact...At 9.0 feet...Moderate flood stage. Flooding may occur around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. * Flood history...This crest compares to a previous crest of 8.9 feet on May 27 2016. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
3 follow-up statements
755 WGUS83 KLBF 041509 FLSLBF Flood Statement National Weather Service North Platte NE 909 AM CST Wed Dec 4 2019 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Ice jamming is backing up the North Platte River at Lewellen. The mild weather this week may cause the jam to break up and water levels will fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-060308- /O.CON.KLBF.FL.W.0009.000000T0000Z-000000T0000Z/ /LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/ 809 AM MST Wed Dec 4 2019 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 7:45 AM Wednesday the stage was 8.1 feet. * Flood stage is 8.0 feet. * Forecast...The river will remain near 8.0 feet with fluctuations of a foot possible. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
233 WGUS83 KLBF 050126 FLSLBF Flood Statement National Weather Service North Platte NE 726 PM CST Wed Dec 4 2019 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Ice jamming is backing up the North Platte River at Lewellen, causing minor flooding to continue. The mild weather this week may cause the jam to break up and water levels will fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-061325- /O.CON.KLBF.FL.W.0009.000000T0000Z-000000T0000Z/ /LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/ 626 PM MST Wed Dec 4 2019 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 5:45 PM Wednesday the stage was 8.3 feet. * Flood stage is 8.0 feet. * Forecast...The river will remain near 8.0 feet with fluctuations of a foot possible. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Gomez
552 WGUS83 KLBF 051603 FLSLBF Flood Statement National Weather Service North Platte NE 1003 AM CST Thu Dec 5 2019 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The river levels on the North Platte river at Lewellen and nearby affecting Garden and Keith counties has receded thus the flood warning has been cancelled. Fluctuations will be possible due to ice at times, however, flooding is no longer expected. High water may continue for the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-051633- /O.CAN.KLBF.FL.W.0009.000000T0000Z-191205T1603Z/ /LEWN1.2.IJ.191202T2032Z.191203T0000Z.191205T0422Z.UU/ 903 AM MST Thu Dec 5 2019 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 7:45 AM Thursday the stage was 7.0 feet. * Flood stage is 8.0 feet. * Fell below flood stage at 9:22 PM Wednesday. * Forecast...The river will continue to fall to 6.3 feet by early tomorrow. * Impact...At 8.0 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Dec 3, 4:36 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 3, 4:36 AM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 536 AM CST Tue Dec 3 2019 .SYNOPSIS... Issued at 337 AM CST Tue Dec 3 2019 H5 analysis from earlier tonight had a closed low off the coast of Virginia. A trough extended south of this feature into the Bahamas. Upstream of this low, a shortwave trough of low pressure was located over south central Canada and North Dakota. south of this shortwave, zonal flow extended from the Missouri river west into the intermountain west. Further west, a closed low was located approximately 500 miles west of San Francisco CA. A trough extended to the south west of this feature and shows up on WV imagery overnight. Some high level clouds have streamed into western and north central Nebraska earlier this evening. This cloudiness has since dissipated overnight and skies were clear to mostly clear. At the surface, high pressure was anchored across the intermountain west. A surface trough of low pressure extended from Minnesota southwest into eastern Nebraska. Winds overnight were generally from the west at under 10 MPH. Temperatures as of 2 AM CST, ranged from 25 at Valentine to 36 at Gordon and Broken Bow. && .SHORT TERM...(Today through Wednesday) Issued at 337 AM CST Tue Dec 3 2019 The before mentioned shortwave over south central Canada and North Dakota, will transition east into Ontario and northern Minnesota. Mid level hts will rise slightly into the afternoon hours as the trough transitions east. Winds will remain westerly today, which will facilitate decent mixing across the forecast area. Highs will range from the lower 40s in the north to near 50 in southwestern Nebraska. Like yesterday, guidance temps seem too warm given the deep snowcover north of Interstate 80. That being said, undercut guidance highs from the Sandhills north into north central Nebraska. Winds will diminish shortly after sundown tonight remaining from the west at under 10 MPH. Even with snow melt today, fog shouldn't be an issue tonight given the westerly winds and will keep out a mention of fog. For Wednesday, light westerly winds will continue. Highs Wednesday will be similar to todays highs with readings in the 40s. .LONG TERM...(Wednesday night through Monday) Issued at 337 AM CST Tue Dec 3 2019 A shortwave trough of low pressure, will transition across southern Canada midweek, forcing a cold front into the forecast area Thursday into Friday. Dry conditions are expected but temperatures will be cooler with the passage of the cold front. Highs will be in the upper 30s to lower 40s from north to south Thursday and Friday. Highs will rebound back into the 40s to lower 50s for Saturday. After seasonal temps on Sunday with highs in the 40s, a strong cold front will approach northern Nebraska Sunday night, passing through the forecast area by Monday morning. With the frontal passage, there will be slight chance for light snow in northern Nebraska Sunday night into Monday morning. Not expecting much in the way of precipitation though as the strongest post frontal, mid-level frontogenesis is over South Dakota. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 536 AM CST Tue Dec 3 2019 VFR conditions remain through the next day as high pressure remains over the area. Mostly clear skies with winds under 10 knots should be expected. Brief low level wind shear is possible at KVTN early Wednesday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Dec 3, 3:01 AM MST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 AM CST Tue Dec 3 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-041015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 AM CST Tue Dec 3 2019 /301 AM MST Tue Dec 3 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Dec 3, 7:17 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 AM CST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW 3 E NORTH PLATTE 41.13N 100.71W
12/03/2019 U0.0 INCH LINCOLN NE NWS EMPLOYEE
HIGHWAY 30 EAST OF THE NEWBERRY ACCESS IS COVERED WITH
HEAVY FROST. SEVERAL VEHICLES ARE INVOLVED IN AN ACCIDENT
ON THE BRIDGE.
&&
CCOLENearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.